Flood, Lee
- When
- August 9, 8:30 PM CST to August 15, 4:50 PM CST
- Where
- Lee County, 7.13 mi WNW of Croton to 2.6 mi SW of Keokuk
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.610, -91.810
Heavy rains during the second week of August resulted in the Des Moines River at St. Francisville going above the moderate flood stage level of 22 feet on August 9 around 930 pm CDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the second week of August resulted in the Des Moines River at St. Francisville going above the moderate flood stage level of 22 feet on August 9 around 930 pm CDT. It crested above the major flood stage level around 26.3 feet around 1 pm CDT August 12. It fell below the moderate flood stage level around 550 pm CDT August 15.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 9, 7:55 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 855 PM CDT MON AUG 9 2010 .UPDATE... NOWCAST TOOLS AND VARIOUS DATA SETS SUGGEST DECREASING POTENTIAL FOR WIDESPREAD OR ORGANIZED CONVECTION /MCS-MCC/ REST OF TONIGHT. SEVERAL SFC BOUNDARIES ACROSS CWA ATTIM WITH ONE ORIENTED FROM JUST SOUTHWEST OF KCID TO SOUTHWEST OF KMUT... AND ANOTHER LYING W-E ACROSS THE FAR SOUTHERN CWA. FEW SHRA TRIED TO GET GOING ON NORTHERN BOUNDARY EARLIER BUT FIZZLED DUE TO WARM LAYER ALOFT NEAR H85 PER 00Z DVN RAOB... AND LACK OF TRIGGER AND PRESENCE OF SUBSIDENCE... WITH WATER VAPOR AND REGIONAL IR SHOWING ANTICYCLONIC CIRCULATION FROM EARLY MORNING CONVECTION LIFTING BACK UP ACROSS THE AREA THIS EVENING AND THIS IS MAIN FACTOR FOR LIMITING PCPN COVERAGE REST OF TNGT... LACK OF UPPER LEVEL SUPPORT. ALSO IN GENERAL MUCH WEAKER REGIME TNGT IN TERMS OF WINDS ALOFT... THETA-E ADVECTION AND LLJ. SO WITH ALL OF THIS IN MIND HAVE CANCELLED THE FLASH FLOOD WATCH. STILL LIKELY TO SEE SOME PCPN DEVELOPMENT OVRNGT WITH BOUNDARIES AROUND AND 20 KT LLJ VEERING INTO CWA... BUT LIKELY MORE ISOLD-SCT IN NATURE AND WHILE TORRENTIAL RAINFALL IS EXPECTED WITH PW/S OF 2.17 INCHES PER 00Z DVN RAOB... THE COVERAGE SHOULD PRECLUDE ANY WIDESPREAD PROBLEMS AND NOT LIKELY TO SEE ORGANIZATION LIKE LAST NIGHT WHERE TRAINING MAY RESULT. ALSO WITH LESS PCPN COVERAGE HAVE NUDGED UP MINS A FEW DEGS ESPECIALLY ACROSS THE SOUTH. AND LASTLY... WITH ALL THE MOISTURE AROUND AND RECENT RAINS MUCH OF AREA AND LIGHT WINDS HAVE OPTED TO ADD MENTION OF FOG. KEPT WORDING AS PATCHY FOR NOW WITH CLOUDS AROUND... BUT CANT RULE OUT MORE WIDESPREAD AND POSSIBLY DENSE IN SPOTS... SO WILL BE MONITORING. ..M^2.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 900 PM CDT MON AUG 9 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-102100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 900 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAINFALL WILL BE POSSIBLE IN THE AFTERNOON AND EVENING. THE GREATEST RISK WILL BE NORTHEAST OF A LINE FROM SIGOURNEY IOWA TO MONMOUTH ILLINOIS...WHERE THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS. WEDNESDAY THROUGH THURSDAY MORNING...THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. CONDITIONS AT THIS TIME DO NOT SUPPORT A SIGNIFICANT SEVERE RISK THROUGHOUT THIS TIME PERIOD. THE PRIMARY THREAT WITH ANY STORMS WILL BE TORRENTIAL HEAVY RAINS AND THE RISK OF LOCALIZED FLASH FLOODING. STRONG GUSTY WINDS WILL CONTINUE TO BE THE SECONDARY THREAT IN THE AFTERNOON AND EVENING HOURS. ANOTHER CHANCE FOR STORMS WILL COME ON SATURDAY WITH THE PASSAGE OF A STRONG COLD FRONT. TUESDAY INTO WEDNESDAY...HOT AND HUMID CONDITIONS...MAINLY SOUTH OF THE INTERSTATE 80 CORRIDOR...MAY RESULT IN HEAT INDEX VALUES OF 100 TO 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 4 ENE MONTICELLO 42.25N 91.11W
08/09/2010 JONES IA TRAINED SPOTTER
SIGNIFICANT DAMAGE TO FARM. ROOFS OFF OUTBUILDINGS AND
SHED DOORS BLOWN OFF. DEBRIS WAS LOFTED INTO THE TOPS OF
SOME TREES. TIME ESTIMATED.
&&The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257316.